MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number NV-8-30-HELIX
Medical Device Problem Codes Break (1069); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a concerto coil that had difficult manual detachment and migrated when deployed.The patient was undergoing a soft tissue embolization procedure in the left internal iliac artery.The vessel was no pre-dilated or post-dilated.There were no abnormalities reported in relation to the patient's anatomy.The lesion location was noted to not have any stenosis.It was reported that the instructions for use (ifu) were followed during preparation, the procedure, and post-procedure.The concerto coil was being detached via manual method using the hypotube.The physician tried to detach the coil a few times breaking the tube at different locations without success.Finally the coil did detach but flew distal from the intended location.The doctor had to redo the embolization and used two competitor coils to form the basket.A 14mm concerto was then used to pack the length of the internal iliac artery.There was no injury to the patient.
 
Additional Manufacturer Narrative
B5.Updated with additional information received.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that if the physician indicated that if coil remains where it is, it should not be an issue unless it migrates further.The surgeon who performed the procedure consulted with the lead vascular surgeon and informed the vascular surgeon of the migrated coil after the completed the embolization procedure.The lead surgeon commented that the desired embolization result is shown from the reduced flow in the hypogastric arteries.The coil was implanted and detached at the intended location but migrated slightly afterwards.Post-procedure angiography showed it had migrated distally.The coil seemed to be in the same location after stent implantation over the common iliac covering the internal iliac.No additional intervention was noted to be necessary.There was no visible damage observed to the coil pushwire.Handling of the coil was very careful and it was maintained as straight as possible throughout the procedure.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11930403
Report Number2029214-2021-00656
Device Sequence Number4396050
Product Code KRD
UDI-Device Identifier00847536033597
UDI-Public00847536033597
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2023
Device Model NumberNV-8-30-HELIX
Device Catalogue NumberNV-8-30-HELIX
Device Lot NumberB101752
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2021
Supplement Date Received by Manufacturer06/04/2021
Initial Report FDA Received Date06/03/2021
Supplement Report FDA Received Date06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1